Topological Methods in Nonlinear Analysis

Subshifts, rotations and the specification property

Marcin Mazur and Piotr Oprocha

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $X=\Sigma_2$ and let $F\colon X\times \mathbb{S}^1\to X\times \mathbb{S}^1$ be a map given by \[ F(x,t)=(\sigma(x),R_{x_0}(t)), \] where $(\Sigma_2,\sigma)$ denotes the full shift over the alphabet $\{0,1\}$ while $R_0$, $R_1$ are the rotations of the unit circle $\mathbb{S}^1$ by the angles $r_0$ and $r_1$, respectivelly. It was recently proved by X. Wu and G. Chen that if $r_0$ and $r_1$ are irrational, then the system $(X\times \mathbb{S}^1,F)$ has an uncountable distributionally $\delta$-scrambled set $S_\delta$ for every positive $\delta\leq \textrm{diam } X\times \mathbb{S}^1=1$. Moreover, each point in $S_\delta$ is recurrent but not weakly almost periodic (this answeres a question from [Wang et al., Ann. Polon. Math. 82 (2003), 265-272]). We generalize the above result by proving that if $r_0-r_1\in \mathbb R\setminus \mathbb Q$ and $X\subset \Sigma_2$ is a nontrivial subshift with the specification property, then the system $(X\times \mathbb{S}^1,F)$ also has the specification property. As a consequence, there exist a constant $\delta\ge 0$ and a dense Mycielski distributionally $\delta$-scrambled set for $(X\times \mathbb{S}^1,F)$, in which each point is recurrent but not weakly almost periodic.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 46, Number 2 (2015), 799-812.

Dates
First available in Project Euclid: 21 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1458588663

Digital Object Identifier
doi:10.12775/TMNA.2015.077

Mathematical Reviews number (MathSciNet)
MR3494972

Zentralblatt MATH identifier
1362.37027

Citation

Mazur, Marcin; Oprocha, Piotr. Subshifts, rotations and the specification property. Topol. Methods Nonlinear Anal. 46 (2015), no. 2, 799--812. doi:10.12775/TMNA.2015.077. https://projecteuclid.org/euclid.tmna/1458588663


Export citation

References

  • V.S. Afraimovich and L.P. Shilnikov, Certain global bifurcations connected with the disappearance of a fixed point of saddle-node type, Dokl. Akad. Nauk SSSR 214 (1974), 1281–1284.
  • W. Bauer and K. Sigmund, Topological dynamics of transformations induced on the space of probability measures, Monatsh. Math. 79 (1975), 81–92.
  • A. Bertrand, Specification, synchronisation, average length, Coding theory and applications (Cachan, 1986), 86–95, Lecture Notes in Comput. Sci., 311, Springer, Berlin, 1988
  • R. Bowen, Topological entropy and axiom A, in: “Global Analysis”, Proceedings of Symposia on Pure Mathematics, vol. 14, Amer. Math. Soc., Providence, 1970.
  • R. Bowen, Entropy for group endomorphisms and homogeneous spaces, Trans. Amer. Math. Soc. 153 (1971), 401–414.
  • R.L. Devaney, An introduction to chaotic dynamical systems. Second Edition, in: Addison-Wesley Studies in Nonlinearity, Addison-Wesley, Redwood City, CA, 1989.
  • M. Denker, C. Grillenberger and K. Sigmund, Ergodic Theory on Compact Spaces, Springer–Verlag, Berlin, 1976.
  • A. Falcó, The set of periods for a class of crazy maps, J. Math. Anal. Appl. 217 (1998), 546–554.
  • S. Glasner and D. Maon, Rigidity in topological dynamics, Ergodic Theory Dynam. Systems 9 (1989), 309–320.
  • H. Furstenberg, Recurrence in Ergodic Theory and Combinatorial Number Theory, Princeton University Press, Princeton, N.J., 1981.
  • P. Kurka, Topological and Symbolic Dynamics, Cours Spécialisés [Specialized Courses], 11. Société Mathématique de France, Paris, 2003.
  • J. Li and P. Oprocha, Shadowing property, weak mixing and regular recurrence, J. Dynam. Differential Equations 25 (2013), 1233–1249.
  • J. Mycielski, Independent sets in topological algebras, Fund. Math. 55 (1964), 139–147.
  • P. Oprocha, Coherent lists and chaotic sets, Discrete Contin. Dyn. Syst. 31 (2011), 797–825.
  • ––––, Specification properties and dense distributional chaos, Discrete Contin. Dyn. Syst. 17 (2007), 821–833.
  • ––––, Coherent lists and chaotic sets, Discrete Contin. Dyn. Syst. 31 (2011), 797–825.
  • P. Oprocha and M. Štefánková, Specification property and distributional chaos almost everywhere, Proc. Amer. Math. Soc. 136 (2008) 3931–3940.
  • B. Schweizer and J. Smítal, Measures of chaos and a spectral decomposition of dynamical systems on the interval, Trans. Amer. Math. Soc. 344 (1994), 737–754.
  • L. Wang, G. Liao, Z. Chen and X. Duan, The set of recurrent points of a continuous self-map on compact metric spaces and strong chaos, Ann. Polon. Math. 82 (2003), 265–272
  • H. Wang and L. Wang, The weak specification property and distributional chaos, Nonlinear Anal. 91 (2013), 46–50.
  • X. Wu and G. Chen, Non-weakly almost periodic recurrent points and distributionally scrambled sets on $\Sigma\sb 2\times\Bbb{S}\sp 1$, Topology Appl. 162 (2014), 91–99.